This topic contains 2 replies, has 2 voices, and was last updated by  Colleen Steele 1 week, 5 days ago.

  • Author
    Posts
  • #21402
     Colleen Steele 
    Keymaster

    My son has experienced three seizures in his life. One was pre-diagnosis and a what I would describe as quiet and deceptive. We didn’t know until he was diagnosed that it was actually a PH induced seizure that he had experienced. He was in the ocean when his body suddenly went rigid and his eyes stared off into space for a few minutes.

    The other two were post transplant and very frightening. They were full blown seizures that caused his body to jerk and shake and his eyes roll. It was a reaction to an immunosupresent that he no longer takes. Luckily he was in the hospital when this happened because I was terrified and I wouldn’t have known what to do if it had happened at home.

    I know that Brittany has recently experienced a seizure and I’ve known some patients who have struggled with them on occasion. Personally I fear them and my son continues to be at risk of having them in the future.

    Have you experienced seizures and were at home when they happened? What steps were taken to help you while you were having the seizure. I would appreciate tips on what to do if this ever happens at home.

     

  • #21508
     Brittany Foster 
    Keymaster

    I had my seizure just over a week ago. Honestly I don’t remember much, I just remember getting very dizzy before and saying that I wasn’t feeling well. Then when I woke up they told me that I had a seizure and that my oxygen levels dropped low and my heart rate was about 170. I think it was the combination of the hypoxia and the blood circulation being poor from being hypothermic that sparked mine so I’m not sure if I would want to go on anything to prevent them and be on anything long term. I used to be on a medication that is used to treat seizures but it didn’t make me feel well at all, I felt like a walking zombie on them. I have heard this from others who take medication for seizures

  • #21513
     Colleen Steele 
    Keymaster

    Brittany,
    My son’s seizures were caused by an immunosuppressant that he was quickly taken off of but it took 3 months for him to recover from the side effect. It caused a temporary condition called Pres.

    He was complaining for days of chronic migraines. Then one day he sat up in bed crying from the pain then suddenly yelled, “I can’t see!” Next think I knew he buckled over and was in an intense seizure.

    Until then I had never had or witness someone having a seizure and it really scared me. A nurse kept rubbing my back and whispering, “He’s not going to remember any of this once he recovers.”

    He was on seizure medication for a while but eventually they took him off of it once the Pres wasn’t showing up in the MRI’s any longer.

    I’ve been told that over time his current immunosuprressant’s could create the same problem. It’s been 5 years and so far, no issue, but it’s always a worry of mine every time he complains of a headache.

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account